MAUDE Adverse Event Report: PULSION MEDICAL SYSTEMS SE PULSION PULSIOCATH THERMODILUTION CATHETERS; PROBE, THERMODILUTION

PULSION MEDICAL SYSTEMS SE PULSION PULSIOCATH THERMODILUTION CATHETERS; PROBE, THERMODILUTION
Model Number PV2015L20-A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information has been requested and investigation is ongoing.A supplemental emdr will be sent when the investigation is completed.Waiting for product return.
 
Event or Problem Description
It was reported that after ultrasound driven femoral puncture, the end of the guidewire got almost broken.After the dilatation and insertion of the cannula, it was not feasible to pull the guide wire out, only with the cannula.The damage of the guidewire was observed after removal from the patient.No clinical consequences or harm to the patient occurred.Insertion of a new catheter was needed.Manufacturer reference #: (b)(4).
 
Event or Problem Description
Manufacturer reference #: (b)(4).
 
Additional Manufacturer Narrative
During investigation of the returned sample the original complaint description could not be confirmed: the guidewire is complete, and neither separated nor uncoiled.The investigation revealed small kinks at the j-tip and more kinks on the straight end of the guidewire and therefore failed to meets its specification.It is considered as unlikely that the guidewire was kinked before use, as the insertion of guidewire could be performed.This is supported by the customer statement that the bent was detected after removal.A review of the dhr could not identify any non conformities or deviations relevant to the reported issue.No further complaints were received to this batch.The picco technology is used for advanced hemodynamic monitoring.Considering the issue description and investigation results it is considered as likely that a handling error by using excessive force is the root cause for the extent of kinks on the straight end side.As the ifu states: "use of excessive force may tear off the guide wire.Therefore, guide wire and catheter are to be removed simultaneously." additionally, the customer reported that the guidewire was retracted with the cannula in place.It is considered as likely that the j-tip of the guidewire was kinked by retracting the guidewire against the cannula.This is classified as user error as the ifu indicates(lab-000156 ver.01): "if resistance is encountered when removing the guide wire, the guide wire could be kinked about tip of catheter within vessel (k).In this case withdraw the catheter by 2 to 3 cm and try again to remove the guide wire.".

Brand Name
PULSION PULSIOCATH THERMODILUTION CATHETERS
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM  85622
MDR Report Key9237326
Report Number3003263092-2019-00017
Device Sequence Number13492916
Product Code KRB
UDI-Device Identifier04250094500931
UDI-Public(01)04250094500931(17)230930(10)660718
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K171620
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberPV2015L20-A
Device Catalogue NumberPV2015L20-A
Device Lot Number660718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2019
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer12/02/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR
Patient Weight68